Alert archive / New York / Heat Advisories in 2025
Heat Advisory 2, NWS Buffalo, NY
NWS Buffalo, NY issued this heat advisory at Jul 5, 2025, 1:34 PM EDT for 9 counties in New York. It took effect at Jul 6, 2025, 11:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2025, 1:34 PM EDT (17:34 UTC)
- In effect from
- Jul 6, 2025, 11:00 AM EDT
- Expired
- Jul 6, 2025, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Buffalo, NY
Counties Cayuga County, NY, Genesee County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY
The radar
The Buffalo radar (KBUF), 101 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1836 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
733 WWUS71 KBUF 051734 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 134 PM EDT Sat Jul 5 2025 NYZ001>006-011-013-014-060545- /O.NEW.KBUF.HT.Y.0002.250706T1500Z-250707T0000Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Genesee- Livingston-Ontario- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Batavia, Geneseo, and Canandaigua 134 PM EDT Sat Jul 5 2025 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT SUNDAY... * WHAT...Heat index values in the upper 90s expected. * WHERE...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Oswego, Genesee, Livingston, and Ontario Counties. * WHEN...From 11 AM to 8 PM EDT Sunday. * IMPACTS...Hot temperatures and high humidity may cause heat related illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during hot weather when car interiors can reach lethal temperatures in a matter of minutes. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ EAJ
1 follow-up statement
990 WWUS71 KBUF 060513 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 113 AM EDT Sun Jul 6 2025 NYZ001>006-011-013-014-070000- /O.CON.KBUF.HT.Y.0002.250706T1500Z-250707T0000Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Genesee- Livingston-Ontario- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Batavia, Geneseo, and Canandaigua 113 AM EDT Sun Jul 6 2025 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...Heat index values in the upper 90s expected. * WHERE...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Oswego, Genesee, Livingston, and Ontario Counties. * WHEN...From 11 AM this morning to 8 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat related illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during hot weather when car interiors can reach lethal temperatures in a matter of minutes. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ PP
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this heat advisory went out at Jul 5, 5:51 AM EDT, 7 hours 43 minutes earlier.
Area forecast discussion, Jul 5, 5:51 AM EDT, 7 hours 43 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 551 AM EDT Sat Jul 5 2025 .SYNOPSIS... Increasingly warm and humid air will circulate into the forecast area through the weekend as high pressure drifts away from the Mid- Atlantic coast. Scattered showers and thunderstorms will be possible across southern portions of the area this afternoon. A cold front will then bring more widespread opportunities for showers and thunderstorms by Monday. && .NEAR TERM /THROUGH TONIGHT/... The axis of a surface ridge will continue to slide east of the Great Lakes and into New England through the day today. A warm front on the western periphery of the offshore high will move across the forecast area in tandem, with south/southwesterly return flow circulating a warmer and increasingly humid air into the region. This marginally unstable airmass combined with lake breeze influences will likely spark a few scattered showers and thunderstorms in the western Southern Tier and Finger Lakes this afternoon. Convection is also expected to develop over the Niagara Peninsula, though lake shadowing should prevent this activity from making it over the international border. Dry weather will prevail tonight with any sct showers/tstorms winding down after diurnal instability falls off this evening. Southerly flow will continue overnight with a tightening pressure gradient between the offshore high and wave of sfc low pressure moving into the central Great Lakes, leading to a muggy night with lows only in the 70s across the Lake Plains. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... On Sunday deep-layer ridging will remain anchored across the mid- Atlantic states...while a low-amplitude trough digs across the Upper Great Lakes. At the surface...an elongated/wavy frontal boundary across southern Ontario/Quebec will only slowly edge southward as its western periphery becomes more "wavy" in response to the approach of the above trough...resulting in the front remaining to our north through the day. In turn...this should result in another largely dry day...though again cannot completely rule out some isolated afternoon convection across Niagara county and northern portions of the North Country...which will lie closest to the slowly approaching boundary. Otherwise...the strengthening southwesterly flow in between the ridge and approaching frontal boundary will continue to pump increasing heat and humidity across our region...resulting in high temps primarily in the upper 80s to lower 90s (coolest across the higher terrain and immediately NE of the lakes)...and surface dewpoints climbing into the mid and upper 60s. This may result in northern portions of the Niagara Frontier...Finger Lakes...and Oswego county seeing apparent temperatures reaching into the mid to possibly upper 90s (i.e., lower-end Heat Advisory criteria) Sunday afternoon. Given the marginal nature and Day 2 time frame...will still hold off on an advisory for now in favor of a continued mention in the HWO...however could see one being issued this afternoon should current projections continue to hold. Also of note for Sunday...the strengthening southwesterly flow will also result in quite breezy conditions developing across the Niagara Frontier and Jefferson County/Upper Saint Lawrence Valley...with a 25-30 knot 925 mb jet and good mixing supporting gusts of about the same magnitude in the above locations. With this in mind have significantly raised winds and gusts in the above areas from NBM guidance...which continue to run way too low. Sunday night through Monday night broad upper troughing over eastern Canada will gradually amplify as additional shortwave energy ripples through it...which will in turn encourage the frontal boundary to gradually push southeast as a cold front. This may result in some isolated to widely scattered convection developing across the northwestern half of the area Sunday night...with better chances for showers/storms then following areawide on Monday as the front pushes through our region...before diminishing from NW-SE in the wake of the front Monday night. While wind profiles are not all that strong and thus are not particularly favorable for strong to severe storms...the combination of the mostly unidirectional flow and PWATs of 1.5 to 2 inches could pose a risk for locally heavy rainfall and localized flooding should any areas of training cells materialize. Otherwise humidity levels (dewpoints of around 70F) will peak on Monday...lending a very sticky feel to the air in spite of temps that should be some 5-7 degrees cooler than Sunday. Cooler and less humid air will then gradually filter in behind the cold front Monday night. && .LONG TERM /TUESDAY THROUGH FRIDAY/... This period will be dominated by persistent broad upper-level troughing across the Great Lakes and Northeast. Currently Tuesday and Wednesday appear to be on the drier side for the most part... with just some limited afternoon convection possible across the Southern Tier/interior Finger Lakes both days...with this due to the presence of the front lingering a bit to our south Tuesday...and then the combination of diurnal heating/a developing lake breeze boundary Wednesday. Somewhat better and more general chances for convection may then return for Thursday and Friday in tandem with a couple shortwave passages...though the guidance unsurprisingly continues to struggle with the details of these at this distant vantage point. With that in mind...the chance PoPs advertised by blended guidance look fine for now. Otherwise...temps during this period will average out near to slightly above normal for this time of year. && .AVIATION /10Z SATURDAY THROUGH WEDNESDAY/... High pressure extending to the eastern Great Lakes from the western Atlantic will allow mainly VFR weather to prevail through the 12z TAF cycle with mid/high clouds at times. Patchy fog has formed around KIAG and KFZY early this morning with mainly MVFR visibilities which will clear out shortly after sunrise. A marginally unstable airmass behind a passing warm front may cause scattered showers/thunderstorms generally between 18z-00z in the western Southern Tier between KJHW to KELZ. Should this materialize localized MVFR/IFR vsbys will likely result, though areal coverage and intensity remains uncertain. Some hi-res guidance packages indicate convection expanding further north into the Finger Lakes (KDSV/KIUA) as well, with a remote possibility (<10%) of it reaching KROC. Any convection will diminish after 00z with the loss of daytime heating. An increasing pressure gradient and southerly flow should preclude fog development across the region tonight. Outlook... Sunday...Mostly VFR. Southwest wind gusts 25-30kts possible at KBUF, KIAG, and KART. Sunday night and Monday...A chance of showers and thunderstorms with MVFR restrictions possible. Tuesday and Wednesday...Mainly VFR. && .MARINE... Expansive surface high pressure will continue to settle well off the northern Mid-Atlantic coast through this evening. Light winds with minimal wave action will prevail as a result. Southwest winds will begin to increase tonight into Sunday as the pressure gradient between the offshore high and an upstream cold front moving into the central Great Lakes increases. Wave action will become choppy though likely remain below SCA criteria. Winds look to be marginally high enough that headlines may eventually be needed across some of the nearshore waters, particularly on Lake Erie, Niagara River, and western end of Lake Ontario. While the cold front won't cross the region until closer to Monday evening, winds will subside by Sunday evening and remain below SCA criteria through much of next week. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...PP NEAR TERM...PP SHORT TERM...JJR LONG TERM...JJR AVIATION...PP MARINE...PP
Hazardous weather outlook, Jul 5, 1:54 AM EDT, 11 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 154 AM EDT Sat Jul 5 2025 NYZ001>006-011-013-014-060900- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Genesee- Livingston-Ontario- 154 AM EDT Sat Jul 5 2025 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Building heat and humidity this weekend may eventually allow apparent temperatures to climb to the mid to upper 90s Sunday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-008-010-012-019>021-085-060900- Jefferson-Lewis-Northern Erie-Wyoming-Chautauqua-Cattaraugus- Allegany-Southern Erie- 154 AM EDT Sat Jul 5 2025 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-060900- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 154 AM EDT Sat Jul 5 2025 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Heat Advisories in New York, 2025Every heat advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.